Vasculitis UK
5,421 members4,997 posts

ABRUPT PREDNISOLONE WITHDRAWAL

Hi everyone, I really need done help and advice. Because of TakayaSu's arteritis I was put in 40 mg per day prednislone. Unfortunately this effected my mood severely resulting in me suffering from manic highs and severe mood instability. I also suffer with bipolar disorder (which the rheumy knew); because of the effects on my mood it was reduced to 20mg daily but still the adverse/extreme mood effects kept happening. The rheumatologist gave me no warning of the possible effects on my mood - even though I now see this side effect is well known. Neither did she liaise with my Psychiatrist. Yesterday I was so ill that the steroids were completely stopped. My rheumatologist is currently away in the sick -they rang her at home. I have to ring hospital Monday to tell them how I feel. Basically I feel awful; still having mood swings' now getting heart palpatations, generalised weakness, headaches, shakes, light headedness, extreme coldness and generalised aches and pains and the steroids were only stopped last night. I am worried because I know it can be dangerous (I have been on the drugs 3 months) to stop the drug abruptly. I have been given no advice by the hospital, just told tinting in Monday. I am really worried about getting through this weekend - Is there anyone who can give me some advice on how to deal with this abrupt withdrawal. I really could do with some help and advice. Thank you so much

3 Replies
oldestnewest

Let us know how you go after you have spoken to your GP. Give John a ring again anytime this weekend... :-)

Reply

Dear Coffeebix,

I don't know about your case, we are all different, but I was told NOT to just stop my streriods; in fact I was even given a card, to show to any future hospital, to that effect. Things may have changed, over the years, but, if I were you, check with your GP/consultant ASAP.

Do let me (us all) know, how you get on, will you?

In the men time takecare. Kind regards

AndrewT

Reply

Coffeebix, been thinking of you over the weekend. My sister was bipolar and I have large vessel Arteritis, so the thought of combining the two is not very attractive! I do hope you got the help and advice that you needed, as I know how hard it can be when you have to rely on the out of hours service. The stars of my last few months have been the paramedics - when they delivered me to my last unplanned hospital visit, they told me that with my disease, I was to stop worrying about unnecessary call outs and get them first. They would much rather have a call out, talk to the hospital direct etc, then decide what to do next while all their equipment is at hand I'd I need it.

Reply

You may also like...